Alert archive / New Jersey / Special Weather Statements in 2018
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Sep 26, 2018, 9:33 PM EDT for Middlesex County, New Jersey. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2018, 9:33 PM EDT (01:33 UTC)
- Expired
- Sep 26, 2018, 10:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Philadelphia/Mount Holly
County Middlesex County, NJ
The radar
The Philadelphia radar (KDIX), 58 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
394
WWUS81 KPHI 270133
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
933 PM EDT WED SEP 26 2018
NJZ010-012>014-270200-
Eastern Monmouth-Western Monmouth-Somerset-Middlesex-
933 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...CENTRAL
MIDDLESEX AND NORTHEASTERN MONMOUTH COUNTIES...
At 932 PM EDT, a strong thunderstorm was located over North
Brunswick, or over New Brunswick, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Sandy Hook, Somerset, Edison, Middletown,
Old Bridge, East Brunswick, South Brunswick, Sayreville, North
Brunswick, Tinton Falls, Holmdel, Red Bank, Keansburg, Matawan,
Jamesburg, Highlands, Brownville and Dayton.
LAT...LON 4033 7400 4035 7399 4033 7402 4036 7456
4054 7456 4056 7422 4055 7425 4050 7426
4050 7428 4046 7426 4044 7420 4046 7418
4045 7413 4041 7403 4043 7399 4048 7402
4047 7399 4034 7397 4033 7397
TIME...MOT...LOC 0132Z 268DEG 29KT 4046 7447
$$
SFJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 26, 9:00 PM EDT, 33 minutes earlier.
Area forecast discussion, Sep 26, 9:00 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 900 PM EDT Wed Sep 26 2018 .SYNOPSIS... A cold front will cross the Middle Atlantic region tonight and then stall south of the area. Weak high pressure will build in Thursday, but then a low pressure system will move along the stalled front Thursday night and Friday. More high pressure will arrive later Friday and remain into the weekend. Another disturbance will move towards the area early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 850 PM Update..Line of showers and storms associated with a cold front currently moving through the I-95 corridor but it has weakened considerably with the loss of daytime heating. For this reason, we've cancelled the Severe Thunderstorm Watch. The front will continue to push south of the area overnight, and most showers will move to our south or dissipate. However, the front is forecast to stall to our south, and additional short wave/vorticity impulses may lift across the southern Delmarva overnight and through daybreak, which could keep some showers across southern Delware, southern Maryland, and southern New Jersey. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... The cold front will remain stalled out to our south during the day Thursday. However, enhanced lift and moisture will continue to lift north of the front as several short wave/vorticity impulses move across the area in the southwest flow aloft. This will likely continue to bring showers to a portion of our area, especially southern New Jersey, Delaware, and Maryland. Areas farther north will likely not see much precipitation during the day Thursday, at least until very late in the day as high pressure builds to our north with our northern areas weakly being under its influence. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday night thru Friday...The front from the near/short term parts of the forecast gets hung up across the S/E areas Thu/Fri and weak low pressure will move along it. A familiar pattern ! The operational models are all showing a renewal of rain for the area with the feature, but the details of just how much differ. The 12Z GFS/GEM/ECMWF models offer mostly 1/4 to 1 inch across our area with the highest totals back across SE PA. The 12Z NAM is much higher with 2.0 to 2.5 inches across a stripe from KMQS up thru KSMQ and into NE NJ. The recent rains have caused flash flood guidance to be rather low, so the NAM's rains would force a FFA to be considered, but since I'm not fully buying the higher amounts now, I will not issue one, but it may have to be considered later if the models begin to trend towards the NAM amounts. Friday night...The models are showing improvement for Friday night with no QPF and varying amounts of drier air at the lower levels. The NAM shows more low clouds with slow improvement indicated while the GFS have clear to partly cloudy conditions. Patchy fog is expected across the rural areas. Saturday and beyond...Chose to focus more attention on the beginning part of the long term with all the changes in that period. The weekend at this point still looks fair with high pressure building in from Canada and a much drier air mass expected to arrive across our area. Temperatures look seasonable with mostly 70s for highs and 50s for overnight lows. Beyond that, slight chc or low chc pops for Tue/Wed with another cold front and low pressure system expected to approach from the west. Details are far from certain at this time. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Showers and storms moving through the TAF sites this evening along a cold front will likely bring sub-VFR conditions with IFR possible in the heaviest rain. Once these move through by the overnight, most site should become VFR with the exception being KMIV/KACY where MVFR cigs will likely be an issue at times through the night. Winds S/SW 5-10 knots ahead of the front becoming N/NW by the overnight behind the front. Thursday...MVFR conditions will likely remain through the day for ACY and MIV. The remainder of the TAF sites are a little uncertain, but may improve to VFR during the morning. Showers are most likely across southern New Jersey and southern Delaware and Maryland during the day Thursday. Winds will become northeast during the day Thursday around 5-10 knots. Outlook... Thursday night...Lowering CIGS and possible VSBY restrictions toward dawn with rain arriving across the area. Friday...Restrictions to CIGS and VSBY possible with rains across the area. MVFR expected with IFR possible. Friday night...Slow improvement to CIGS/VSBYS. Patchy fog. Saturday thru Monday...Mostly VFR expected. && .MARINE... Small Craft Advisory remains in effect through Thursday. Winds remain below 25 knots this evening, but seas remain 5- 6 feet. Winds may increase for a time behind a cold front tonight. Even though winds diminish on Thursday, seas will remain elevated. Rip currents... A moderate risk for the development of dangerous rip currents is expected through Thursday. Outlook... We extended the SCA flag into Thursday night with seas lingering at or just above 5 ft. This could be the last extension since seas will be closer to 3 to 4 ft for Friday and into the weekend. Rain and fog will be across the waters Thu night and into Friday, but then fair weather in expected Fri night and into the weekend. && .EQUIPMENT... KDIX radar is back online as of this evening. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ450>455. && Synopsis...O'Hara Near Term...Fitzsimmons/Robertson Short Term...Robertson Long Term...O'Hara Aviation...Robertson/MPS Marine...Robertson/O'Hara Equipment...Fitzsimmons
Hazardous weather outlook, Sep 26, 8:55 PM EDT, 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 855 PM EDT Wed Sep 26 2018 DEZ001-MDZ008-NJZ008>010-012-013-015>019-PAZ070-071-102-104-106- 280100- New Castle-Cecil-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Delaware-Philadelphia-Eastern Chester- Eastern Montgomery-Lower Bucks- 855 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for northern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Showers and storms this evening will be capable of producing heavy rain leading to localized flooding primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-007-PAZ054-055-060>062-101-103-105-280100- Sussex-Warren-Carbon-Monroe-Berks-Lehigh-Northampton-Western Chester- Western Montgomery-Upper Bucks- 855 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-280100- Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-Ocean- Cumberland-Atlantic-Cape May-Southeastern Burlington- 855 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for central Delaware, southern Delaware, northeast Maryland and southern New Jersey. .DAY ONE...Tonight. Showers and storms this evening will be capable of producing heavy rain leading to localized flooding primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-280100- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 855 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Tonight. There is a moderate risk for the formation of dangerous rip currents through at least this evening. Showers and storms tonight could produce heavy rain leading to localized flooding, primarily in poor drainage areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is the possibility for more rains Thursday night and Friday. More poor drainage flooding is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-280100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 855 PM EDT Wed Sep 26 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Areas of fog are expected along the Atlantic shores of New Jersey this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Sep 26, 8:01 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
801 PM EDT WED SEP 26 2018
MDZ012-015-019-020-270030-
Queen Anne's-Talbot-Kent-Caroline-
801 PM EDT WED SEP 26 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TALBOT...QUEEN
ANNE'S...CENTRAL CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 801 PM EDT, a cluster of strong thunderstorms was over Chester, or
9 miles east of Severn River, moving southeast at 40 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Easton, Centerville, Talbot, Centreville, Greensboro, Oakland,
Ridgely, Rock Hall, Trappe, St. Michaels, Oxford, Queen Anne, Old
Town, Grasonville, Starr, Copperville, Jumptown, Tilghman Island,
Stevensville and Skipton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3896 7631 3884 7637 3892 7637 3904 7631
3898 7628 3899 7620 3900 7617 3901 7622
3915 7628 3925 7623 3900 7576 3863 7609
3868 7621 3876 7622 3871 7628 3878 7629
3876 7632 3868 7634
TIME...MOT...LOC 0001Z 306DEG 33KT 3895 7631
MPSSpecial weather statement, Sep 26, 8:03 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 803 PM EDT WED SEP 26 2018 DEZ001-NJZ017-PAZ070-071-101>104-270030- New Castle-Gloucester-Eastern Montgomery-Western Montgomery-Delaware-Western Chester-Eastern Chester-Philadelphia- 803 PM EDT WED SEP 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE... NORTHWESTERN GLOUCESTER...SOUTHWESTERN MONTGOMERY...EASTERN CHESTER...WEST CENTRAL PHILADELPHIA AND DELAWARE COUNTIES... At 803 PM EDT, a strong thunderstorm was located over Paoli, or 8 miles northeast of West Chester, moving east at 30 mph. Winds up to 40 mph are possible with this storm. Locations impacted include... Philadelphia, West Chester, Norristown, Chester, Phoenixville, West Norriton, East Norriton, Westtown, Conshohocken, Ambler, Swarthmore, Kennett Square, Collegeville, Royersford, Narberth, Trappe, Arden, Cheyney, Elam and Bryn Mawr. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Mount Holly NJ. A severe thunderstorm watch remains in effect until 1100 PM EDT for northern Delaware...southern New Jersey...and southeastern Pennsylvania. LAT...LON 3985 7573 4020 7557 4017 7518 3979 7535 TIME...MOT...LOC 0003Z 279DEG 24KT 4004 7549 MPS
Special weather statement, Sep 26, 8:25 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
825 PM EDT WED SEP 26 2018
MDZ012-015-019-020-270100-
Queen Anne's-Talbot-Kent-Caroline-
825 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT TALBOT...SOUTHWESTERN QUEEN
ANNE'S...WEST CENTRAL CAROLINE AND SOUTHWESTERN KENT COUNTIES...
At 825 PM EDT, a strong thunderstorm was located near Copperville, or
9 miles northwest of Easton, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Easton, Talbot, Oakland, Ridgely, Trappe, St. Michaels, Oxford, Queen
Anne, Tanyard, Grasonville, Starr, Skipton, Copperville, Jumptown,
Matthews, Wye Mills, Hambleton, Griffin, Cordova and Queenstown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3886 7626 3879 7620 3879 7619 3893 7620
3897 7625 3891 7624 3890 7629 3890 7630
3899 7627 3898 7620 3900 7617 3901 7621
3903 7620 3899 7583 3866 7602 3869 7622
3876 7622 3872 7630 3878 7629 3872 7634
TIME...MOT...LOC 0025Z 274DEG 29KT 3888 7617
MPSSpecial weather statement, Sep 26, 8:35 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
835 PM EDT WED SEP 26 2018
DEZ001-NJZ016>018-PAZ070-270115-
New Castle-Salem-Camden-Gloucester-Delaware-
835 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHERN SALEM...SOUTHWESTERN CAMDEN...GLOUCESTER AND SOUTHEASTERN
DELAWARE COUNTIES...
At 834 PM EDT, a strong thunderstorm was located over Wilmington,
moving east at 35 mph.
Winds up to 40 mph and occasional lightning are possible with this
storm.
Locations impacted include...
Wilmington, Chester, Deptford, Voorhees, West Deptford, Glassboro,
Lindenwold, Pennsville, Bellmawr, Woodbury, Pitman, Clayton, Carneys
Point, Berlin, Elsmere, Paulsboro, New Castle, Penns Grove, Magnolia
and Westville.
A severe thunderstorm watch remains in effect until 1100 PM EDT for
northern Delaware...southern New Jersey...and southeastern
Pennsylvania.
LAT...LON 3988 7493 3961 7492 3964 7547 3965 7546
3966 7548 3964 7548 3965 7554 3971 7549
3972 7551 3966 7556 3965 7562 3983 7562
TIME...MOT...LOC 0034Z 269DEG 29KT 3975 7553
SFJSpecial weather statement, Sep 26, 8:53 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
853 PM EDT WED SEP 26 2018
MDZ019-020-270130-
Talbot-Caroline-
853 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TALBOT AND SOUTHERN
CAROLINE COUNTIES...
At 853 PM EDT, a strong thunderstorm was located over Preston, or
near Hurlock, moving east at 30 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Federalsburg, Preston, Agner, Choptank, Tanyard, Harmony, Smithville
and Windyhill.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3861 7601 3879 7603 3884 7572 3865 7571
3869 7577 3868 7580 3870 7580 3871 7584
3868 7594 3863 7598 3861 7598
TIME...MOT...LOC 0053Z 265DEG 25KT 3872 7592
MPSSpecial weather statement, Sep 26, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
933 PM EDT WED SEP 26 2018
NJZ010-012>014-270200-
Eastern Monmouth-Western Monmouth-Somerset-Middlesex-
933 PM EDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SOMERSET...CENTRAL
MIDDLESEX AND NORTHEASTERN MONMOUTH COUNTIES...
At 932 PM EDT, a strong thunderstorm was located over North
Brunswick, or over New Brunswick, moving east at 35 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
New Brunswick, Perth Amboy, Sandy Hook, Somerset, Edison, Middletown,
Old Bridge, East Brunswick, South Brunswick, Sayreville, North
Brunswick, Tinton Falls, Holmdel, Red Bank, Keansburg, Matawan,
Jamesburg, Highlands, Brownville and Dayton.
LAT...LON 4033 7400 4035 7399 4033 7402 4036 7456
4054 7456 4056 7422 4055 7425 4050 7426
4050 7428 4046 7426 4044 7420 4046 7418
4045 7413 4041 7403 4043 7399 4048 7402
4047 7399 4034 7397 4033 7397
TIME...MOT...LOC 0132Z 268DEG 29KT 4046 7447
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:16 PM EDT | Special Marine Warning | PHI | 46 min | |
| Sep 26, 8:35 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 40 min |
| Sep 26, 10:06 PM EDT | Special Marine Warning | PHI | 26 min | |
| Sep 27, 3:24 AM EDT | Flood Watch | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 27 hr |
| Sep 26, 8:03 PM EDT | Special Weather Statement | PHI | Delaware | 27 min |
| Sep 26, 8:01 PM EDT | Special Weather Statement | PHI | Queen Anne's, Talbot | 29 min |
| Sep 26, 8:25 PM EDT | Special Weather Statement | PHI | Talbot | 35 min |
| Sep 26, 8:53 PM EDT | Special Weather Statement | PHI | Caroline | 37 min |
Nearby
Special Weather Statements in New Jersey, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.